Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 86, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 20, 2017, 3:29 PM CDT. It took effect at Oct 21, 2017, 1:00 AM CDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2017, 3:29 PM CDT (20:29 UTC)
- In effect from
- Oct 21, 2017, 1:00 AM CDT
- Expired
- Oct 22, 2017, 7:00 PM CDT
- In force
- 42 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
807 WHUS73 KMKX 202029 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CDT FRI OCT 20 2017 ...GUSTY SOUTH WINDS EXPECTED TO DEVELOP TONIGHT AND PERSIST INTO SUNDAY... LMZ643>646-210430- /O.NEW.KMKX.SC.Y.0086.171021T0600Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 329 PM CDT FRI OCT 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 4 PM CDT SUNDAY. * WINDS: SOUTH TO SOUTHEAST WINDS 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS TURNING SOUTH TONIGHT AND INCREASING TO 10 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS LATER TONIGHT. OCCASIONAL GUSTS TO 30 KNOTS SATURDAY AND SATURDAY NIGHT. * WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 3 TO 7 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
8 follow-up statements
893 WHUS73 KMKX 210232 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 PM CDT FRI OCT 20 2017 ...GUSTY SOUTH WINDS DEVELOPING OVERNIGHT AND PERSISTING INTO SUNDAY... LMZ643>646-211045- /O.CON.KMKX.SC.Y.0086.171021T0600Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 PM CDT FRI OCT 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 PM CDT SUNDAY... * WINDS: SOUTH 10 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS LATER TONIGHT. OCCASIONAL GUSTS TO 30 KNOTS SATURDAY AND SATURDAY NIGHT. * WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 3 TO 7 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRONCE WWW.WEATHER.GOV/MKX
284 WHUS73 KMKX 210815 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 AM CDT SAT OCT 21 2017 ...BRISK SOUTH WINDS PERSISTING INTO SUNDAY... LMZ643>646-211615- /O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 AM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS: SOUTH WINDS INCREASING TO 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS TONIGHT. * WAVES: BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
076 WHUS73 KMKX 211446 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 946 AM CDT SAT OCT 21 2017 ...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO SUNDAY... LMZ643>646-212300- /O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 946 AM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS: SOUTH WINDS 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS TONIGHT. WINDS GRADUALLY DECREASING SUNDAY AFTERNOON. * WAVES: BUILDING TO 4 TO 7 FEET THIS AFTERNOON INTO TONIGHT. WAVES GRADUALLY SUBSIDING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
656 WHUS73 KMKX 212026 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 326 PM CDT SAT OCT 21 2017 ...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO SUNDAY... LMZ643>646-220430- /O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 326 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS: SOUTH WINDS 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS TONIGHT. WINDS GRADUALLY DECREASING SUNDAY AFTERNOON. * WAVES: BUILDING TO 4 TO 7 FEET INTO TONIGHT. WAVES GRADUALLY SUBSIDING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
660 WHUS73 KMKX 220214 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 914 PM CDT SAT OCT 21 2017 ...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO SUNDAY... LMZ643>646-221015- /O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 914 PM CDT SAT OCT 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS: SOUTH WINDS 15 TO 25 KNOTS. OCCASIONAL GUSTS TO 30 KNOTS TONIGHT. WINDS GRADUALLY DECREASING SUNDAY AFTERNOON. * WAVES: 4 TO 6 FEET THROUGH TONIGHT. UP TO 7 FEET NORTH OF PORT WASHINGTON. WAVES GRADUALLY SUBSIDING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BSH WWW.WEATHER.GOV/MKX
746 WHUS73 KMKX 220755 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 AM CDT SUN OCT 22 2017 ...GUSTY SOUTH WINDS AND ELEVATED WAVES PERSISTING INTO EARLY AFTERNOON... LMZ643>646-221600- /O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 255 AM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: SOUTH WINDS 15 TO 25 KNOTS. WINDS BECOMING WEST TO NORTHWEST AND GRADUALLY DECREASING THIS AFTERNOON. * WAVES: 4 TO 6 FEET. WAVES GRADUALLY SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
561 WHUS73 KMKX 221503 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1003 AM CDT SUN OCT 22 2017 ...GUSTY SOUTH TO SOUTHEAST WINDS AND ELEVATED WAVES PERSISTING INTO EARLY AFTERNOON... LMZ643>646-222100- /O.CON.KMKX.SC.Y.0086.000000T0000Z-171022T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1003 AM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 KNOTS. WINDS BECOMING WEST TO NORTHWEST AND GRADUALLY DECREASING THIS AFTERNOON. * WAVES: 4 TO 6 FEET. WAVES GRADUALLY SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
392 WHUS73 KMKX 222034 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT SUN OCT 22 2017 ...GUSTY NORTHWEST WINDS AND ELEVATED WAVES UNTIL EARLY EVENING... LMZ643>646-230000- /O.EXT.KMKX.SC.Y.0086.000000T0000Z-171023T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 PM CDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DECREASING BY EARLY THIS EVENING. * WAVES: 3 TO 6 FEET...SUBSIDING BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:15 PM CDT, 14 minutes earlier.
Area forecast discussion, Oct 20, 3:15 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 315 PM CDT FRI OCT 20 2017 .TONIGHT AND Saturday- Forecast Confidence...Medium to High. Low level mixing and increasing high clouds will keep overnight temperatures a little milder, with readings falling mostly into the low to mid 50s. Broadscale ridging slipping off to the east toward the east coast will result in increasing south winds. These south winds will gradually pull deeper column moisture into the region. Air mass does not saturate enough to react with warm air advection to produce shower threat until Saturday night, so wl be keeping Saturday mild and dry most areas. .SATURDAY NIGHT THROUGH MONDAY - Forecast Confidence...Medium. Persistent southerly winds ahead of approaching plains short wave trough will continue to pull deepening column moisture into the area Saturday night. Precipitable water values increase to over 1.25" Sat night. Layer Q-vector convergence increases to 10 units later Saturday night through Sunday morning across the area while impressive layer frontogenetical forcing also passes across the area. Hence wl continue to have high pops for mostly showers from after 06Z Sunday through 18Z Sunday with QPF in the quarter to half inch range. While low to mid level shear will be impressive later Saturday night, elevated instability remains negligible, well above low level inversion. In addition, mid-level lapse rates remain mostly in the 5.5 to 6 degree range. Will include small chances for thunder but difficult to get excited about isolated severe threat. Showers will end from west to east on Sunday with cooler air settling into the region. Short term guidance showing some discrepancies in handling southern Plains low pressure early next week. GFS and NAM had shown more of a split flow with southern system remaining southeast of the area while earlier runs of the ECMWF moved system quickly northward into the central Great Lakes. With 12Z guidance, the short term guidance in better agreement on amplifying short wave troffing over the Great Lakes early next while southern system gets absorbed into expanding troffing over the eastern CONUS. Digging short wave will result in the chance for showers returning to the area later Monday into Monday night. Cooler temperatures are expected over the weekend, but should still average out above seasonal normal for mid-October. That will change later next week. .EXTENDED PERIOD... MONDAY NIGHT THROUGH FRIDAY - Forecast Confidence...Medium. Colder air will settle over Wisconsin and the region early this period as we say goodbye to high temperatures in the upper 60s and warmer, perhaps for the remainder of the season. Medium range guidance in fair agreement on amplifying long-wave troffing developing over the western Great Lakes and Midwest early this period. Colder air will settle into the region as 925H temps fall into the single digits Monday night and Tuesday. Increasing zonal flow across the northern Plains and southern Canada and embedded upstream trof will nudge Great Lakes long wave troffing to the east around mid-week. This will allow for at least some temperature recovery on Wednesday and Thursday before another surge of cold air surges in around Friday. The latest GFS is quicker with this surge of cold air and cold front passage for Thursday while the ECMWF has been trending about 12-18 hours slower. WPC blended guidance using an even blend of GFS/ECMWF and ensembles. Temperatures likely to drop into the mid to upper 30s Tuesday night but low level mixing and likely cloud cover should prevent widespread frost. Will include mention of patchy frost in the west where lighter winds and more clearing are expected. Better chance for freezing temps and frost formation Friday night into Saturday morning and looking even more likely around the first of the month. && .AVIATION(21Z TAFS)...VFR conditions expected for the period with increasing mid-high clouds overnight into Sunday morning. Increasing low level winds will result in low level wind shear developing this evening, persisting into Saturday morning. May see some sct-bkn lower VFR cigs develop over southern Wisconsin during Saturday. Bulk of showers will hold off until later Saturday night into Sunday morning. && .MARINE...Tightening pressure gradient ahead of approaching strong cold front will cause winds to become gusty Saturday, lasting into Sunday. Strong low level winds will begin tonight, and should be able to occasionally reach the lake surface later tonight. Hence will post Small Craft Advisory to begin later tonight and continue it through mid-afternoon Sunday. Mariners should expect the winds to switch from the south to the West Sunday morning. Some showers will accompany the frontal passage, along with isolated thunder. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory LMZ643>646 from 06Z Saturday to 21Z Sunday. TONIGHT THROUGH SATURDAY/AVIATION/MARINE...MBK SATURDAY NIGHT THROUGH WEDNESDAY...MBK
Hazardous weather outlook, Oct 20, 3:19 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 319 PM CDT Fri Oct 20 2017 WIZ046-047-051-052-056>060-062>072-212030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 319 PM CDT Fri Oct 20 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a chance of thunderstorms Saturday night into Sunday morning as a cold front moves through the area. Frost is possible in south central Wisconsin Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-212030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 319 PM CDT Fri Oct 20 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory goes into effect after midnight tonight due to increasing south winds occasionally gusting to 25 knots. .DAYS TWO THROUGH SEVEN...Saturday through Friday The Small Craft Advisory will remain in effect into Sunday afternoon for gusty winds and high waves. Winds will likely reach Small Craft Advisory levels at times from Monday night through Friday. There is a chance of thunderstorms later Saturday night and Sunday morning as a cold front moves through the area. www.weather.gov/mkx MBK
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.